About this Journal Submit a Manuscript Table of Contents
International Journal of Differential Equations
Volume 2011 (2011), Article ID 801706, 13 pages
http://dx.doi.org/10.1155/2011/801706
Research Article

On the Weak Solution of a Semilinear Boundary Value Problem without the Landesman-Lazer Condition

Department of Mathematics and Statistics, University of Uyo, Akwa Ibom, 520003 Uyo, Nigeria

Received 4 August 2011; Accepted 15 October 2011

Academic Editor: Yuji Liu

Copyright © 2011 Sikiru Adigun Sanni. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. E. M. Landesman and A. C. Lazer, “Nonlinear perturbations of linear elliptic boundary value problems at resonance,” Journal of Mathematics and Mechanics, vol. 19, pp. 609–623, 1970.
  2. S. Ahmad and A. Lazer, “Critical point theory and a theorem of Amaral and Pera,” Bollettino dell'Unione Matematica Italiana B, vol. 3, no. 3, pp. 583–598, 1984. View at Zentralblatt MATH
  3. M. Arias, “Existence results on the one-dimensional Dirichlet problem suggested by the piecewise linear case,” Proceedings of the American Mathematical Society, vol. 97, no. 1, pp. 121–127, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. H. Berestycki and D. G. de Figueiredo, “Double resonance in semilinear elliptic problems,” Communications in Partial Differential Equations, vol. 6, no. 1, pp. 91–120, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. A. Castro B., “A two-point boundary value problem with jumping nonlinearities,” Proceedings of the American Mathematical Society, vol. 79, no. 2, pp. 207–211, 1980. View at Publisher · View at Google Scholar
  6. D. G. de Figueiredo, “Semilinear elliptic equations at resonance: higher eigenvalues and unbounded nonlinearities,” in Recent Advances in Differential Equations (Trieste, 1978), R. Conti, Ed., pp. 89–99, Academic Press, New York, NY, USA, 1981. View at Zentralblatt MATH
  7. R. Iannacci and M. N. Nkashama, “Nonlinear boundary value problems at resonance,” Nonlinear Analysis: Theory, Methods & Applications, vol. 11, no. 4, pp. 455–473, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. R. Iannacci and M. N. Nkashama, “Unbounded perturbations of forced second order ordinary differential equations at resonance,” Journal of Differential Equations, vol. 69, no. 3, pp. 289–309, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. S. A. Williams, “A sharp sufficient condition for solution of a nonlinear elliptic boundary value problem,” Journal of Differential Equations, vol. 8, pp. 580–586, 1970. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  10. D. G. de Figueiredo and W. M. Ni, “Perturbations of second order linear elliptic problems by nonlinearities without Landesman-Lazer condition,” Nonlinear Analysis: Theory, Methods & Applications, vol. 3, no. 5, pp. 629–634, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. C. W. Ha, “On the solvability of an operator equation without the Landesman-Lazer condition,” Journal of Mathematical Analysis and Applications, vol. 178, no. 2, pp. 547–552, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J. Santanilla, “Solvability of a nonlinear boundary value problem without Landesman-Lazer condition,” Nonlinear Analysis: Theory, Methods & Applications, vol. 13, no. 6, pp. 683–693, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. R. Du, “Existence of solution for nonlinear second-order two-point boundary value problems,” Electronic Journal of Differential Equations, vol. 159, pp. 1–7, 2009.
  14. S. A. Sanni, “Solutions for the nonlinear second order two-point boundary value problems with eigenvalues λ=m2π2,” Journal of the Nigerian Mathematical Society, vol. 29, pp. 155–162, 2010.
  15. A. Cañada, “Nonlinear BVPs for elliptic systems,” Proceedings of the Royal Society of Edinburgh, vol. 30, pp. 257–272, 1987.
  16. S. Fučík and M. Krbec, “Boundary value problems with bounded nonlinearity and general null-space of the linear part,” Mathematische Zeitschrift, vol. 155, no. 2, pp. 129–138, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. C. P. Gupta, “Perturbations of second order linear elliptic problems by unbounded nonlinearities,” Nonlinear Analysis: Theory, Methods & Applications, vol. 6, no. 9, pp. 919–933, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. P. Hartman, “On boundary value problems for systems of ordinary, nonlinear, second order differential equations,” Transactions of the American Mathematical Society, vol. 96, pp. 493–509, 1960. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. R. Kannan, J. J. Nieto, and M. B. Ray, “A class of nonlinear boundary value problems without Landesman-Lazer condition,” Journal of Mathematical Analysis and Applications, vol. 105, no. 1, pp. 1–11, 1985. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. Mawhin, “Boundary value problems with nonlinearities having infinite jumps,” Commentationes Mathematicae Universitatis Carolinae, vol. 25, no. 3, pp. 401–414, 1984. View at Zentralblatt MATH
  21. J. R. Ward, Jr., “A boundary value problem with a periodic nonlinearity,” Nonlinear Analysis: Theory, Methods & Applications, vol. 10, no. 2, pp. 207–213, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. R. Iannacci, M. N. Nkashama, and J. R. Ward, Jr., “Nonlinear second order elliptic partial differential equations at resonance,” Transactions of the American Mathematical Society, vol. 311, no. 2, pp. 711–726, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. V. D. Rădulescu, Qualitative Analysis of Nonlinear Elliptic Partial Differential Equations: Monotonicity, Analytic, and Variational Methods, Contemporary Mathematics and Its Applications, 6, Hindawi Publishing Corporation, New York, NY, USA, 2008. View at Publisher · View at Google Scholar
  24. A. C. Cavalheiro, “Weighted Sobolev spaces and degenerate elliptic equations,” Boletim da Sociedade Paranaense de Matemática, vol. 26, no. 1-2, pp. 117–132, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. A. Kufner and B. Opic, “How to define reasonably weighted Sobolev spaces,” Commentationes Mathematicae Universitatis Carolinae, vol. 25, no. 3, pp. 537–554, 1984. View at Zentralblatt MATH
  26. L. C. Evans, Partial Differential Equations, vol. 19 of Graduate Studies in Mathematics, American Mathematical Society, Providence, RI, USA, 1998.
  27. A. Olubumma, Introduction to Real Analysis, Heinemann Educational Books, Ibadan, Nigeria, 1979.